Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 334, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 14, 2005, 10:00 PM CDT for Osage County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2005, 10:00 PM CDT (03:00 UTC)
- Expired
- Sep 14, 2005, 10:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 14, 7:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 150300
SVRTSA
OKC113-150345-
/O.NEW.KTSA.SV.W.0334.050915T0300Z-050915T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT WED SEP 14 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1045 PM CDT
* AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 2 MILES SOUTHWEST OF BURBANK...MOVING NORTHEAST
AT 55 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SHIDLER...
GRAINOLA...FORAKER...PAWHUSKA...PEARSONIA AND BIGHEART.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3673 9689 3646 9667 3683 9604 3698 9620
3698 9674 3679 9674
$$2 follow-up statements
000
WWUS54 KTSA 150316
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CDT WED SEP 14 2005
OKC113-150345-
/O.CON.KTSA.SV.W.0334.000000T0000Z-050915T0345Z/
OSAGE OK-
1015 PM CDT WED SEP 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CDT FOR
OSAGE COUNTY...
AT 1013 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 3 MILES SOUTH OF FORAKER...MOVING NORTHEAST AT 55
MPH.
IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND
VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS THUNDERSTORM.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIGHEART.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3669 9679 3646 9667 3683 9604 3698 9620
3699 9656 3679 9671
$$000
WWUS54 KTSA 150340
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1039 PM CDT WED SEP 14 2005
OKC113-150345-
/O.CON.KTSA.SV.W.0334.000000T0000Z-050915T0345Z/
OSAGE OK-
1039 PM CDT WED SEP 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CDT FOR
OSAGE COUNTY...
AT 1037 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ELGIN IN NORTH CENTRAL OSAGE COUNTY...MOVING
NORTHEAST AT 55 MPH.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THE SEVERE THUNDERSTORM IS EXITING THE WARNED AREA THUS THE WARNING
WILL BE ALLOWED TO EXPIRE AT 1045 PM.
LAT...LON 3690 9641 3686 9631 3693 9607 3699 9611
3699 9645 3693 9646
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 9:01 PM CDT, 59 minutes earlier.
Area forecast discussion, Sep 14, 9:01 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT WED SEP 14 2005
.UPDATE...
AM WATCHING THE THUNDERSTORM COMPLEX OVER WESTERN AND CENTRAL
OKLAHOMA COME INTO SHAPE. THERE IS POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS ALONG THE LEADING EDGE OF THE COMPLEX LATER THIS
EVENING. THE MAIN CONCERN THOUGH IS ITS EVOLUTION INTO A HEAVY
RAIN MAKER. SAW NO REASON TO TAMPER WITH THE FLASH FLOOD WATCH AND
LEFT IT AS IS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM THURSDAY FOR OKZ065-OKZ066-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 PM THURSDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 17
ABBASHazardous weather outlook, Sep 14, 7:30 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT WED SEP 14 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
730 PM CDT WED SEP 14 2005
...CHANCE FOR SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA LATE
THIS EVENING AND EARLY THURSDAY MORNING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 10 PM.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 10 PM.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 10 PM.
AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS.
DISCUSSION...
AN APPROACHING UPPER LEVEL DISTURBANCE HAS TRIGGERED SEVERE
THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF NORTHWEST TEXAS AND
SOUTHWEST OKLAHOMA. INCREASING UPPER LEVEL SUPPORT WITH THE
APPROACHING SYSTEM WILL CAUSE SHOWERS AND THUNDERSTORMS TO INCREASE
THROUGH THE EVENING. THESE STORMS WILL MOVE INTO EASTERN OKLAHOMA
AFTER 10 PM AND EVENTUALLY INTO WESTERN ARKANSAS AFTER MIDNIGHT.
DAMAGING WINDS WILL LIKELY BECOME THE PRIMARY THREAT...BUT LARGE
HAIL WILL ALSO BE POSSIBLE.
IN ADDITION TO THE SEVERE WEATHER THREAT...TRAINING STORMS IN THE
VICINITY OF A STALLED FRONTAL BOUNDARY WILL ELEVATE THE THREAT FOR
FLOODING AS HEAVY RAINFALL CONTINUES THROUGHOUT THE NIGHT. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS FOR TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 10 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
ONGOING CONVECTION WILL LAST INTO THE MORNING ON THURSDAY. THE
PRIMARY THREAT WILL BE HEAVY RAINFALL AND FLOODING.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
AND WEATHER CONDITIONS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Sep 14, 7:08 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 708 PM CDT WED SEP 14 2005 OKZ054>074-150800- ADAIR-CHEROKEE-CRAIG-CREEK-DELAWARE-HASKELL-MCINTOSH-MAYES- MUSKOGEE-NOWATA-OKFUSKEE-OKMULGEE-OSAGE-OTTAWA-PAWNEE-PITTSBURG- ROGERS-SEQUOYAH-TULSA-WAGONER-WASHINGTON- 708 PM CDT WED SEP 14 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 3 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 21 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... OKFUSKEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... CRAIG... CREEK... DELAWARE... MAYES... NOWATA... OKMULGEE... OSAGE... OTTAWA... PAWNEE... ROGERS... TULSA... WAGONER... WASHINGTON... IN SOUTHEAST OKLAHOMA HASKELL... MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...BARTLESVILLE...BRISTOW... CLAREMORE...EUFAULA...JAY...MCALESTER...MIAMI...MUSKOGEE... NOWATA...OKEMAH...OKMULGEE...PAWHUSKA...PAWNEE...PRYOR... SALLISAW...STIGLER...STILWELL...TAHLEQUAH...TULSA... VINITA AND WAGONER.
Special weather statement, Sep 14, 9:20 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
920 PM CDT WED SEP 14 2005
OKZ054-059-150300-
OSAGE OK-PAWNEE OK-
920 PM CDT WED SEP 14 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 920 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26
MILES WEST OF RALSTON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX...
BURBANK...APPERSON AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Sep 14, 9:53 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT WED SEP 14 2005
OKZ054-059-150345-
OSAGE OK-PAWNEE OK-
953 PM CDT WED SEP 14 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 951 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF BURBANK TO 4 MILES WEST OF
RALSTON TO 14 MILES SOUTHWEST OF PAWNEE...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
PAWHUSKA...SHIDLER...WYNONA...FAIRFAX...BARNSDALL...PERSHING...
TALLANT...NELAGONEY...BURBANK...OKESA...APPERSON...PEARSONIA...
BIGHEART...PAWNEE...BLACKBURN...SKEDEE AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. TORRENTIAL RAINFALL WILL CAUSE MINOR FLOODING OF LOW
LYING AREAS. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE
EXPECTED.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 46 min |
| Sep 14, 10:52 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.